MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. LEVEL 1 FAST FLOW TRAUMA FLUID WARMER; DEVICE, WARMING, BLOOD AND PLASMA

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. LEVEL 1 FAST FLOW TRAUMA FLUID WARMER; DEVICE, WARMING, BLOOD AND PLASMA
Catalog Number DI-100
Medical Device Problem Codes Collapse (1099); Fluid/Blood Leak (1250); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/12/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that spiking the blood tubing was difficult and the device had a low flow rate.There was leaking from the bag around the spike and drip chambers, which had collapsed during infusion.The patient was part of a massive transfusion protocol and had received multiple blood products as well as medications.Though the patient did receive blood and treatment, the patient ultimately passed away.The product that was initially used is still available and does have coagulated blood throughout the tubing which was unable to be flushed.A review by the icu medical team was completed and they found that the lack of details regarding this clinical event precludes a comprehensive medical assessment.Based on a review of the events in this case, the cumulative evidence does not allow for any conclusions to be drawn for this incident.If additional information becomes available, this medical assessment will be revised as needed.
 
Additional Manufacturer Narrative
This file was originally incorrectly filed under registration number: 9617604-2025-00084.The date of that submission was 03-feb-2025.D4.Primary udi number: the primary di# has been used as the lot/serial information is unknown.Device evaluation: as received, the fluid warmer set had no damages observed.Blood residuals were observed inside of the lower filter tube.The two used iv bags contained coagulated blood throughout the tubing.The sample set was installed onto a level 1 infuser in an attempt to replicate clinical use.The infuser did not set off any alarms.No leaks or other anomalies were observed.The spikes were removed from the iv bags received and reinserted.There were no difficulties in reinsertion.During refilling of the iv bags, no leak was observed during and after the infuser operation.The sample set and the level 1 infuser were run three times, with 500ml of fluid.Once each with ro water, 0.9% saline solution, and with simulated blood.Proper priming procedures were performed before operation.No leaks nor alarms were observed with each run.The two spikes were measured with calipers and a gage set to determine if they are within specifications.The spike tips were observed to be within measurement specs.The complaint of spiking difficulty, drip chamber collapse, iv bag leakage, and low flow rate could not be confirmed or replicated.A lot history review could not be conducted because no lot number(s) was/were identified.

Brand Name
LEVEL 1 FAST FLOW TRAUMA FLUID WARMER
Common Device Name
DEVICE, WARMING, BLOOD AND PLASMA
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21731043
Report Number3012307300-2025-03499
Device Sequence Number11789461
Product Code KZL
UDI-Device Identifier20695085410017
UDI-Public(01)20695085410017
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDI-100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Initial Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown